I know this is a stupid question but this morning i took 50mg of sertraline had a notmal bowel movement roughly 5-10 min after i ate my breakfast then had to rush to the bathroom and had diarrhea is there any chance i pooped out my sertraline if so should i redose
Had diarrhea roughly 5-10min after taking medication should I retake them?
Question posted by BigGuy204 on 3 Oct 2015
Last updated on 4 October 2015
Pepper said it right do not retake the pill with diarrhea the chance's are that you did not flush it out.And the tablet starts to break down right away.But for the record they do say with Zoloft it is better on an empty stomach.But if you continue to have Diarrhea go ahead and take it with alittle food it is adsorebed better to take it on an empty stomach. And try and take it at the same time each day.Lot's of times the diarrhea well stop but if it does not talk to the doctor or pharmacist have a great day
Hello BigGuy204, diarrhea is a common side effect of Zoloft. I wouldn't take another dose. Like my doctor once told me, even if we throw it up or poop it out some of the medicine still gets into our system. Keeping that in mind you wouldn't want to double dose now would ya? It's ok to wait until your next dose. Try it again see what happens. If it continues then speak to your doctor. Even the pharmacist can tell you more about the side effects and what you can do to make it better. Make sure to take it the same way each time. For example at 7am with breakfast or 8pm without food. Same way every day. Personally i would take it without food just in case you get the runs again. Best to you. Pepper
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.